MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMO CATH & PIK; DIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMO CATH & PIK; DIALYSIS CATHETER
Model Number 0600660
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number of the device was provided.The device history records are currently under review.The return of the sample is pending.The investigation is currently underway.(expiry date: 08/2021).
 
Event or Problem Description
It was reported approximately two weeks post placement that the dialysis catheter allegedly dislodged.It was further reported that the patient was hospitalized following removal and replacement of the device.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one d/l 13.5f catheter was returned for evaluation.Functional and gross visual evaluations were performed.The investigation is inconclusive for catheter dislodgement and for the cuff failing to adhere, as the exact circumstances at the time of the reported event are unknown and could not be reproduced in the lab.The sample appeared clean except for blood/tissue residue noted on the cuff.No anomalies were noted during sample evaluation.An attachable suture wing was not present on the catheter.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.(expiry date: 08/2021).
 
Event or Problem Description

Brand Name
HEMO CATH & PIK
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8604946
Report Number3006260740-2019-01369
Device Sequence Number3020333
Product Code LJS
UDI-Device Identifier00801741037504
UDI-Public(01)00801741037504
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number0600660
Device Catalogue Number0600660
Device Lot NumberREBY1922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age58 YR